Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    side effects and withdrawal symptoms
    avatar
    brainshocks1bulgingeyes2 posted:
    I was first prescribed the generic Venlafaxine 37.5 mg twice daily back in January of this year 2013. I was already on 60 mg of Prozac daily for depression and Alprazolam 0.5 mg 4 x daily for anxiety. At the time my doctor prescribed the Effexor (Venlafaxine) he did not discuss side effects or withdrawal symptoms with me, he only told me that this drug in combination with the others would better treat my increased panic, anxiety and depression.

    Within 2 weeks I began experiencing severe eye pain, light sensitivity, burning eyes, etc... At first I contributed this to allergies related to high pollen counts here in the south where I live. I also has occasional sharp pains in my left ear. Again, I thought it must be allergies, so I stuck with the Venlafaxine 37.5 mg twice daily since it was helping with the symptoms I needed help with. In fact, other than that the medication helped alot, so I kept on taking it.

    My side effects began worsening so much that I couldn't go without sunglasses and constantly using tissues for a runny nose. I began researching the side effects after two months of all that. I found the ones I was having in addition to many more that I was having like extreme constipation and sleeplessness. I began to taper off and take one capsule per day for a month. I am now down to one capsule every other day (for 2 weeks) and tomorrow will start dumping out half the contents of each capsule and taking that every other day.

    Today I noticed brain shocks and tingling of the skin on my scalp, feeling like bugs are crawing on me, in addition to trouble focusing with my eyes and increasing eye pressure. This drug can cause Macular Degeneration! In it should be pulled from the market in my opinion.

    I was happy to read of another persons input that we could take the capsule and dump part of it out. That will be very helpful in tapering off.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Dr. Farrell's WebMD TV videosExpert
    Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
    Was this Helpful?
    68 of 85 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.